symptoms, side effects, very confused asthma nurseand scared nearly newbee

could I ask for some advice?

just seen the asthma nurse who is confused by the fact that I sounded wheezy but

when she listened with a stethoscope I didn't sound wheezy, she said she had not seen this before despite being experienced with asthma .

also said hoarseness, increased coughing and wheezing when taking it ... were not side effect of steroid preventer.

So being a confusing person ( to the nurse) have been refereed to the practice resp doctor

very scared

any one else had a similar thing ?

5 Replies

  • Hi,

    I have not had this specific situation but the asthma nurse is also confused by me and had to consult the GP when I saw her, so don't panic - they just like to be cautious I think.

    I haven't had a situation where I've sounded wheezy in an appt but not had an official 'wheeze' when they've listened - however I often find I can hear my breathing and think I have a wheeze, yet no-one has ever heard one when listening to my you may not be alone there!

    I'm pretty sure hoarseness IS listed as a side effect of steroid preventer - think I had this too. Increased cough and wheeze not generally - having said this I had a flare-up in the last couple of weeks after starting Symbicort. The asthma nurse at the practice didn't really think this was connected but when I spoke to the AUK nurse today she said it's not common but can happen that an inhaler makes you worse.

    I hope this helps - feel free to PM me (but if you want a reply you'll have to change your settings as atm I can't send you PMs). Hope you feel better soon as well, let us know how you get on with the GP.

  • Hey, if the wheeze is an audible wheeze and not ne heard on a stethescope, it could be a vocal wheeze and coming from your larynx...steroid inhalers can cause a floppy airway and make this happen...or sometimes if u panic a little, your upper airways can become restricted and cause and upper wheeze....

    Also the buedesonide in inhalers especially symbicort can aggrivate your airways and cause bronchospasms so yes steroid inhalers can cause flare ups...and they can cause hoarse voice...

    Hope this is usefull!!


  • Tyber28 - don't worry about asthma nurse being confused. I am a life long asthmatic and my 14 yr old son also asthmatic, and we both confuse/baffle the medics a lot of the time. Asthma is a variable illness which is why it's sometimes difficut to diagnose and treat.

    Good luck with the respiratory GP - I hope s/he sorts you out and things improve for you.

  • hi! my resp consultant said the same to me: sounded wheezy, but no wheeze on chest. she said it was my throat/vocal chords causing this, and that she had seen it before, and was usually due to stress. hope this helps!


  • Big Thank you

You may also like...